MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM08060
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/29/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide further patient details.
 
Event or Problem Description
It was reported that immediately post deployment of the endovascular stent graft in a basilic vein fistula, the stent graft jumped 2 - 3 cm.An additional stent graft was placed to cover the original intended location completely.No patient injury was reported.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.As part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this case, no sample was returned.On the basis of the images provided, the reported stent graft malposition more distal than intended could be confirmed.An additional stent graft was placed in overlap to cover the lesion completely.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaint have been reviewed.A difficult vessel anatomy may contribute to the reported malposition of the stent graft.Stent graft placement in tortuous or calcified vessels may lead to high friction and increased deployment forces causing an inaccurate deployment.In this case, the lesion was reported to be tight.As the deployment process is not visible on the images, it could not be verified whether the stent graft deployment was difficult.Also an inappropriately sized stent graft may be a contributing factor to this type of event.As reported, the stent graft diameter corresponds to the reference size of the vessel.On the basis of the information available and the evaluation of the images, a definitive root cause for the reported event could not be determined.The ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated." and "prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.".

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5393926
Report Number9681442-2016-00027
Device Sequence Number471495
Product Code PFV
UDI-Device Identifier04049519008493
UDI-Public(01)04049519008493(17)180921(10)ANZI2733
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130029/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 12/30/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2018
Device Catalogue NumberFEM08060
Device Lot NumberANZI2733
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/27/2016
Supplement Report FDA Received Date04/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR